MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II UNI RESECT PREP TRL RM/LL SZ 4; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II UNI RESECT PREP TRL RM/LL SZ 4; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 74035834
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sliding mechanism fell out of jrny ii uni resect prep trl rm/ll sz 4.It is unknown when the incident occurred.It is also unknown if there was any case involved.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is missing a dial pin spike rail rendering the device inoperable.A review of complaint history did not reveal additional complaints for the listed batch.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Section h3, h6: the associated device, intended for use, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is missing a dial pin spike rail rendering the device inoperable.A review of complaint history did not reveal additional complaints for the listed batch.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.Based on the quality investigation, the root cause of the reported event was a failure to follow in meeting the design specification as called out on the print for the hole size and press fit condition, also, design robustness for manufacturability.At this time, we have evidence to confirm that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, several improvements were implemented related to product specifications, process monitoring and assembly process.In addition, this event was addressed through a market removal of the product.Containment and remedial actions were performed for the impacted finished product.Should additional information be received, the complaint will be reopened.We will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B5: describe event or problem, h6: health effect - clinical code, investigation findings and investigation conclusions.
 
Event or Problem Description
It was reported that the sliding mechanism fell out of jrny ii uni resect prep trl rm/ll sz 4.It is unknown when the defective device was found.It is also unknown if there was any case involved.

Brand Name
JRNY II UNI RESECT PREP TRL RM/LL SZ 4
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
MDR Report Key10879716
Report Number1020279-2020-06612
Device Sequence Number19915796
Product Code HSX
UDI-Device Identifier00885556690451
UDI-Public00885556690451
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035834
Device Catalogue Number74035834
Device Lot Number20BM21110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer04/28/2021
09/27/2022
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date05/10/2021
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2133-2020
Patient Sequence Number1
Patient SexUnknown